is this supposed to happen?

joannajoanna Asked: is this supposed to happen?

My doctor just prescribed my anxiety meds today. Zoloft to take once a day, and Xanax to take one or two of when I feel especially stressed or have a panic attack.

I took a Zoloft, but even after a few hours felt absolutely no change. My doctor did say that Zoloft can take months to start working. So I took a Xanax too in an attempt to feel better immediately. I didn't feel any different so I took a second Xanax. The bottle said one OR two so I figured it was ok. Then I felt almost depressed, so I took a second Zoloft. I figured since it's an anti-depressant it would make me feel less depressed.

Anyways, now I'm really tired. I guess I took too much…. But after one Zoloft and one Xanax I just didnt feel any different. Is this because they take a while to kick in? I waited about 30 mins after the first Xanax and still felt my normal level of anxiety..

Also, I was already feeling a little funny today because I drank last night in order to fall asleep (I have insomnia). It's almost 8pm right now. Since I'm so tired should I go to bed now? Or since I'm trying to correct my sleeping habits should I wait and go to sleep at a normal time?

ALSO, does Xanax and/or Zoloft cause hunger? Because I've been pretty hungry, but I'm not sure if that's just in relation to the lack of hunger my anxiety normally causes me.

Answers:

Greentea Answered:
Very idiotic of you to take that many anti-depressants at the same time.

A number of things happen when you first start these kinds of meds, and they do take at least a couple of weeks to start kicking in. Positive results generally occur after the first 1-2 months.

You need to be patient. And stop being an idiot with your meds, or else you'll get into a world of trouble.



Lisa Answered:
Hi Joanna.The majority of antidepressants take four to six weeks before you start to feel the full affect.DO NOT take more Zoloft than your doctor ordered.The majority of antidepressants have to be gradually increased and also gradually decreased.

The side affects of Zoloft include anxiety; constipation; decreased sexual desire or ability; diarrhea; dizziness; drowsiness; dry mouth; increased sweating; loss of appetite; nausea; nervousness; stomach upset; tiredness; trouble sleeping; vomiting; weight loss.

Xanax is fast acting and works well to relax and calm the body, but it also has side effects which include drowsiness, impaired coordination, speech difficulties and weight gain. The longer it is taken, the less effective it becomes as the body becomes used to it and dependent upon it. In these cases, withdrawal from the drug should occur gradually and under a doctor's supervision. Sudden withdrawal will cause anxiety to return, along with headaches, insomnia, depression, nervousness and rapid breathing, and possibly tremors and seizures.

It's generally best to avoid combining antidepressants and alcohol. It may worsen your symptoms.

I hope this helps and wish you well.



Got a better answer? Share it below!